Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anal Bleeding
Mar 8, 2000

Doctors:

Two years ago I had several warts removed (internally and externally). It took longer than usual for healing to be complete... Now I am wondering if I have indeed healed up. My viral load has been less than 50 copies for three years, and my t-cells are in the 700-800 range, and viracept gives me bouts with the "floods." I have noticed that I occasionally will experience burning after a trip to the bathroom, and wiping actually acts like scratching an itch. Unfortunately, if I wipe too hard I notice blood on the paper. Upon closer inspection I noticed two small places that look almost ulcerated. Is this a fissure? How can I get them to heal? Is there some over the counter ointment that I could apply after a bowel movement? I don't go back to my doc until May (I'm doing so good!).

Do you have any advice? Bath sitz help, but I can't sit in the tub all the time... and I am concerned about anal sex since it can sometimes irritate and cause light/temporary bleeding.

Concerned in Atlanta

Response from Dr. Henry

Good questions. I would suggest you have a follow-up with a GI specialist for anoscopy or flex-sigmoidoscopy to have a good external and internal exam. You describe symptoms that are consistent with hemorrhoids, a fissure, or persistent infection. Less likely but a concern would be a malignancy. I have had lots of help with situations like yours from a good GI doc working with a good colon-rectal surgeon. Keith Henry, M.D.



Previous
Feel bloated all the time
Next
Side Effects from Serostim

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement